Oklahoma, 2008Hail and Damaging Winds in Oklahoma, July 30, 2008
July 30, 2008 · NWS OUN · 4 events in 3 counties and zones
The remnants of Hurricane Dolly finally moved into eastern Oklahoma by the 30th, after meandering through the area for three days. A cold front moved quickly through the state during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Dolly finally moved into eastern Oklahoma by the 30th, after meandering through the area for three days. A cold front moved quickly through the state during the afternoon hours. A line of thunderstorms developed along the front over parts of eastern Oklahoma, with several becoming severe with high winds and torrential rainfall. High winds to near 65 mph caused some damage to trees and power lines in isolated locations. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 2:43 PM CST, 19 minutes earlier.
Area forecast discussion, Jul 30, 2:43 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT WED JUL 30 2008
.DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED AND WILL MOVE EAST
THIS EVENING. HAVE SLIGHT CHANCE TO CHANCE POPS OVERNIGHT MAINLY ALONG
AND EAST OF INTERSTATE 35. WITH FAIRLY LIGHT NEAR SURFACE WINDS
AND AN AIRMASS CLOSE TO SATURATION...MAY SEE SOME AREAS OF FOG
AND/OR LOW CLOUDS THU MORNING...ESPECIALLY EAST. HOWEVER...WINDS
SHOULD BE STRONG ENOUGH TO PREVENT DENSE FOG DEVELOPMENT. BEYOND
THU AM...THE RIDGE STRENGTHENS ONCE AGAIN WITH A BROAD H5 HIGH
CENTERED OVER MOST OF THE SOUTHERN UNITED STATES. THIS WILL LIKELY
MEAN A RETURN TO NEAR OR ABOVE TRIPLE DIGIT HIGHS THROUGH THE NEXT
SEVERAL DAYS. POSSIBLE THAT AN EASTERLY WAVE COULD TEMPORARILY
WEAKEN THE RIDGE SEVERAL DAYS OUT...BUT NOT ENOUGH CONFIDENCE TO
MENTION IN THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 97 72 97 / 20 0 10 0
HOBART OK 71 101 73 102 / 10 0 0 0
WICHITA FALLS TX 74 101 75 101 / 10 0 10 10
GAGE OK 62 100 65 104 / 0 0 0 0
PONCA CITY OK 68 93 72 99 / 10 0 0 0
DURANT OK 74 95 73 97 / 30 10 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
06/03
Hazardous weather outlook, Jul 30, 10:45 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED JUL 30 2008
OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED JUL 30 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A WEAK SURFACE BOUNDARY PUSHES INTO SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA. AN ASSOCIATED MID AND UPPER LEVEL TROUGH WILL
ALSO AID IN THUNDERSTORM DEVELOPMENT. WEAK TO MODERATE INSTABILITY
WILL DEVELOP AHEAD OF THE SURFACE BOUNDARY...BUT WIND SHEAR WILL
REMAIN RATHER WEAK. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL WHICH WILL SIGNIFICANTLY LIMIT VISIBILITIES.
STRONG GUSTY WINDS TO 45 MPH WILL ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL RETURN THURSDAY INTO NEXT WEEK...WITH MANY
AREAS EXPECTED TO EXPERIENCE TRIPLE-DIGIT HIGH TEMPERATURES. YOU ARE
ENCOURAGED TO FOLLOW NECESSARY PRECAUTIONS TO MINIMIZE THE HEAT
IMPACTS ON YOUR HEALTH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM THURSDAY.
SIXIn the hours before
Special weather statement, Jul 30, 1:59 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT WED JUL 30 2008
OKZ041-042-047-302030-
MURRAY OK-JOHNSTON OK-PONTOTOC OK-
259 PM CDT WED JUL 30 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.
AT 259 PM CDT...RADAR INDICATED WIDELY SCATTERED THUNDERSTORMS
EXTENDING FROM ROFF TO EAST OF SULPHUR TO LAKE OF THE ARBUCKLES.
THE STORMS WERE MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL
PRODUCE VERY HEAVY RAINFALL WHICH WILL LIMIT VISIBILITIES TO BELOW
1 MILE AT TIMES. WIND GUSTS TO 45 MPH...AND OCCASIONAL LIGHTING
CAN ALSO BE EXPECTED.
Special weather statement, Jul 30, 2:29 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT WED JUL 30 2008
OKZ032-042-043-047-050-051-302100-
LOVE OK-COAL OK-HUGHES OK-JOHNSTON OK-MARSHALL OK-PONTOTOC OK-
329 PM CDT WED JUL 30 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES...JOHNSTON...
LOVE...MARSHALL AND PONTOTOC COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GERTY TO 3 MILES
SOUTH OF THACKERVILLE AT 329 PM CDT...MOVING EAST AT 16 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
24
Special weather statement, Jul 30, 3:02 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT WED JUL 30 2008
OKZ050-051-302130-
LOVE OK-MARSHALL OK-
402 PM CDT WED JUL 30 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHEAST OF
OAKLAND TO 6 MILES SOUTHWEST OF WILLIS AT 402 PM CDT...MOVING EAST AT
16 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN LOVE AND MARSHALL COUNTIES... INCLUDING THE LAKE TEXOMA
AREA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
24
Thunderstorm Wind, Johnston
- When
- July 30, 3:02 PM CST
- Where
- Johnston County, 3 mi SE of Tishomingo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $800
- Reported by
- Park/Forest Service
- Coordinates
- 34.199, -96.643
A five-inch diameter tree limb was blown down at the Tishomingo National Wildlife Refuge. Monetary damages were estimated.
Thunderstorm Wind, Marshall
- When
- July 30, 3:20 PM CST
- Where
- Marshall County, Kingston
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.000, -96.720
Several tree limbs and power lines were blown down. Power was out to most of the town. Monetary damages were estimated.
Thunderstorm Wind, Bryan
- When
- July 30, 3:45 PM CST
- Where
- Bryan County, 3 mi WSW of Mead
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.983, -96.558
The wind gust was reported by the Bryan County Emergency Manager. No damage was reported.
Hail, Bryan
- When
- July 30, 4:50 PM CST
- Where
- Bryan County, Albany
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 33.880, -96.160
Penny-size hail was reported in the Albany and Utica areas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in North Dakota, July 30 to 31, 2008$295,000 · 2.5 in hail · 36 events
- Tornado in Maryland, July 30, 2008$500,000 · EF0 · 1 event
- Damaging Winds in Kentucky, July 30, 20081 injured · $76,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Texas, July 30 to 31, 20081 injured · $48,000 · 52 kt wind · 9 events
- Tornado in West Virginia, July 30, 2008$100,000 · EF0 · 1 event
- Damaging Wind and Lightning Strike in Kentucky, July 30, 2008$60,000 · 52 kt wind · 2 events
- Tornado and Hail in Pennsylvania, July 30, 2008$55,000 · EF0 · 3 events
- Damaging Wind and Lightning Strike in Indiana, July 30, 2008$15,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, July 30, 2008$13,000 · 50 kt wind · 3 events
- Damaging Winds in Tennessee, July 30, 200855 kt wind · 8 events
- Damaging Winds in North Carolina, July 30, 200861 kt wind · 6 events
- Hail in South Dakota, July 30, 20082 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108890, 108891, 108892, 125421.